MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 establishment name: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, during the diagnostic surgery the disposable distal attachment broke and fell into the patient's stomach.The fallen piece was recovered by endoscopic method and took a few minutes.There was no effect on the patient or procedure outcome.The diagnosis and treatment outcome were not affected.The device was inspected before use with no abnormality.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Additionally, to provide an update to field (h3) and to provide additional information received through follow up (b5).The device was evaluated by olympus, and no abnormalities were observed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the following mechanisms could have caused the reported event.1) insufficient wiping of foreign material such as lubricant caused the foreign material to remain on the endoscope tip.2) the subject device was attached to the endoscope tip and secured with medical tape.3) the medical tape came off the endoscope due to the foreign material remaining on the endoscope tip.4) medical tape was not sufficiently secured.Therefore, it is possible that when a mechanical load was applied to the subject device during the procedure, the, the subject device detached from the endoscope tip and fell off into body.However, the root cause of the reported event could not be identified.The event can be prevented by following the instructions for use which state: "do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocaine spray to lubricate the instrument.Doing so could cause equipment damage, or cause the instrument to fall off of the endoscope inside the patient." "be sure to wipe away any excess lubricant before mounting the instrument, and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage." "if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information obtained: it was reported that there have been no malfunctions in the most recent use, and the doctor on the scene believes that there was something wrong with the way the scope was used.(for example, the endoscopist said that the tape was not wrapped properly when attaching the scope.) furthermore, olympus was able to confirm that the distal attachment cap was fixed with medical tape.It seems that in the past it was not fixed, but it has been fixed recently.Additionally, it was reported that wiping off after using lubricants etc.Is probably not a problem, but some endoscopists have commented that the tape is not being applied properly (e.G., the tape is not sticking properly).

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19188390
Report Number9614641-2024-00991
Device Sequence Number7640795
Product Code FDS
UDI-Device Identifier04953170453854
UDI-Public04953170453854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSCOPE (GIF-Q260J)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown